Journal of Nonlinear Mathematical Physics

Volume 5, Issue 2, May 1998

1. On a Class of Linearizable Monge-Ampère Equations

D.J. ARRIGO, J.M. HILL
Pages: 115 - 119
Monge-Ampère equations of the form, uxxuyy - u2 xy = F(u, ux, uy) arise in many areas of fluid and solid mechanics. Here it is shown that in the special case F = u4 yf(u, ux/uy), where f denotes an arbitrary function, the Monge-Ampère equation can be linearized by using a sequence of Ampère, point,...

2. A Nonlinear Transformation of the Dispersive Long Wave Equations in (2+1) Dimensions and its Applications

Mingliang WANG, Yubin ZHOU, Zhibin LI
Pages: 120 - 125
A nonlinear transformation of the dispersive long wave equations in (2+1) dimensions is derived by using the homogeneous balance method. With the aid of the transformation given here, exact solutions of the equations are obtained.

3. Bilinearization of Coupled Nonlinear Schrödinger Type Equations: Integrabilty and Solitons

K. PORSEZIAN
Pages: 126 - 131
Considering the coupled envelope equations in nonlinear couplers, the question of integrability is attempted. It is explicitly shown that Hirota's bilinear method is one of the simple and alternative techniques to Painlevé analysis to obtain the integrability conditions of the coupled nonlinear Schrödinger...

4. Is the Classical Bukhvostov-Lipatov Model Integrable? A Painlevé Analysis

Marco AMEDURI, Costas J. EFTHIMIOU
Pages: 132 - 139
In this work we apply the Weiss, Tabor and Carnevale integrability criterion (Painlevé analysis) to the classical version of the two dimensional Bukhvostov-Lipatov model. We are led to the conclusion that the model is not integrable classically, except at a trivial point where the theory can be described...

5. A Method for Obtaining Darboux Transformations

Baoqun LU, Yong HE, Guangjiong NI
Pages: 140 - 148
In this paper we give a method to obtain Darboux transformations (DTs) of integrable equations. As an example we give a DT of the dispersive water wave equation. Using the Miura map, we also obtain the DT of the Jaulent-Miodek equation.

6. Nonlinear Wave Propagation Through Cold Plasma

S.G. BINDU, V.C. KURIAKOSE
Pages: 149 - 158
Electromagnetic wave propagation through cold collision free plasma is studied using the nonlinear perturbation method. It is found that the equations can be reduced to the modified Kortweg-de Vries equation.

7. What is the Velocity of the Electromagnetic Field?

Wilhelm FUSHCHYCH
Pages: 159 - 161
A new definition for the electromagnetic field velocity is proposed. The velocity depends on the physical fields. The question posed by the title of this paper is, surprisingly, not yet answered uniquely today; not even by way of definition. According to modern assumptions the light is the electromagnetic...

8. Hamiltonian Formalism in Quantum Mechanics

Boris A. KUPERSHMIDT
Pages: 162 - 180
Heisenberg motion equations in Quantum mechanics can be put into the Hamilton form. The difference between the commutator and its principal part, the Poisson bracket, can be accounted for exactly. Canonical transformations in Quantum mechanics are not, or at least not what they appear to be; their...

9. r-Matrix for the Restricted KdV Flows with the Neumann Constraints

Ruguang ZHOU
Pages: 181 - 189
Under the Neumann constraints, each equation of the KdV hierarchy is decomposed into two finite dimensional systems, including the well-known Neumann model. Like in the case of the Bargmann constraint, the explicit Lax representations are deduced from the adjoint representation of the auxiliary spectral...

10. Lie Symmetries, Kac-Moody-Virasoro Algebras and Integrability of Certain (2+1)-Dimensional Nonlinear Evolution Equations

M. SENTHIL VELAN, M. LAKSHMANAN
Pages: 190 - 211
In this paper we study Lie symmetries, Kac-Moody-Virasoro algebras, similarity reductions and particular solutions of two different recently introduced (2+1)-dimensional nonlinear evolution equations, namely (i) (2+1)-dimensional breaking soliton equation and (ii) (2+1)-dimensional nonlinear Schrödinger...

11. Switching Model with Two Habitats and a Predator Involving Group Defence

Q.J.A. KHAN, B.S. BHATT, R.P. JAJU
Pages: 212 - 229
Switching model with one predator and two prey species is considered. The prey species have the ability of group defence. Therefore, the predator will be attracted towards that habitat where prey are less in number. The stability analysis is carried out for two equilibrium values. The theoretical...